Mayo Clinic Connect
I received the results from my bone test and they have recommended I start Prolia. I have read the side effects and I am concerned. Has anyone use this drug and if so what side effects have you experienced. Thank you
Liked by Dee, Chris Trout, Volunteer Mentor, TERESA LOGAN, tikigod18 ... see all
Hi. I was prescribed Prolia last week and I don't want to start because I'm afraid of the side effects. I think I am going to consult with my pharmacists. I was taking Fosamax oral but my Dr. told me this is contraindicated for me as I recently have been diagnosed with Barrett's Esophagus.
Jump to this post
@candrgonzalez a friend of mine just has acid reflux and Fosamax really inflamed her esophagus. I have acid reflux and a generally horrible g.i. tract and opted for Prolia. Prolia has caused side effects (mentioned on this site before. Recap: made my IBS-C worse, made my arthritis worse, made my high cholesterol worse). Decision re taking 4th injection or taking Reclast instead, or not treating the osteoporosis and risking rebound fractures from going off Prolia without a backup drug. Have until July to decide. Prolia has not caused acid reflux issues for me. All drugs cause side effects. You dont know until you give it a go. Its the old risk vs benefit.
Liked by JK, Volunteer Mentor, candrgonzalez, Barb M
@candrgonzalez it is important to remember that some patients can take Prolia and other bisphosphonates without adverse side effects. People who don't experience side effects tend not to post on forums like this one. My mother has taken Prolia for years, an injection every 6 months. She experiences only the benefits and no side effects. I'm not saying you should or should not take Prolia, I just wanted to provide another story and person's experience.
Please talk to your doctor, tell her/him about your concerns and ask about possible alternatives and how risky the risk may or may not be for you. Like @sue225 says, everyone is different. You need to do what is right for you.
Why not try making changes to your diet, adding in bone building supplements, weight bearing exercises, doing Osteogenics (OsteoStrong),and building your bones naturally? No side effects, other than feeling great, healthier, and no drugs!!!
Liked by candrgonzalez
@candrgonzalez and @colleenyoung and one thing I'd also like to mention is that Prolia has increased my bone density in both the hip and the spine significantly. So, you just might as Colleen says, be one of those people who does well on Prolia. In my doctor's osteoporosis clinic there are 650 patients on Prolia.
Liked by JK, Volunteer Mentor, Sandi C, candrgonzalez
where is your dr's clinic located? Must be a huge one to have so many patients.
I have to depend on a dr who treats many diseases so not focused on osteoporosis. Here in western North Dakota, we have very few specialists available for care & must travel many hours to Bismarck or Fargo & have to wait months for appts.
Liked by JK, Volunteer Mentor
@susan30 too far away and north of the border! My endocrinologist heads up the Osteoporosis Clinic at a major teaching hospital in my city.
@debbiem I dont think I can do the exercise route. So many pain issues, so much arthritis, and degenerating discs. Also, once you stop the Prolia, I believe you lose everything you've gained (if not more). Think it's now an uphill battle. I was misdiagnosed late in life with celiac disease so there were all those years of malabsorption which is what caused the osteoporosis .Your suggestion is a good one but not so sure I'll go that route.
At least try adding some healthy supplements. Magnesium, C, Omegas, Boron, K2, Vita D, for starters. I have talk to numerous people who have increased or reversed their osteoporosis scores doing everything natural. If you lose a little of what you gained on the drugs, You can still gain it back without going on more drugs. You can do it!!!! Oh…. I’ve had tremendous results handling my fibromyalgia and arthritis with curcumin and alfalfa. You just have to be very careful and not take any supplements that have fillers or synthetics in them at all.
@debbiem thanks for sharing what has worked for you. Very disciplined about making sure I get enough calcium and vit d. and magnesium. Will check out the other supplements. Appreciate the encouragement:).
I have been taking Prolia for two years, and i have not had anh side effects. Much better than the IV Reclast that i was taking before.
@ritafarmer hi rita, what was your experience like with Reclast? Having problems on Prolia and Reclast infusion suggested for August by my doctor. Have read up on it and it sounds horrible.
I did not have any side effects from reclast or prolia, bit my bone density have increased more with prolia.
Liked by JK, Volunteer Mentor, candrgonzalez
I tried both and they were both horrible. Prolia works by hijacking your immune system to build bone, which I learned too late. I had an ear infection for 3 months. The Reclast was even worse; check the Mayo clinic site for side effects. If you print the list out is 1=2 pages long or so. I couldn't even plug a cord into an outlet without getting out of breath. Had to buy aviator's oxygen to get my breath back after doing anything with my arms that had resistance. I have G.I. issues, which had finally been under control before the Reclast infusion; now I'm almost back to square one. I could go on and on. Don't get either one! Some people have a problem; some don't, but don't take a chance. Whatever side effects you get you're stuck with for 6 months to a year. Contrary to what some doctors say, Reclast does had G.I. side effects, and big time.
@lelia oh this is just awful. I have done some research on Reclast. It's bad. I have the worst g.i. tract and I dont think I can take much more aggravation. This last year has been extremely unpleasant. I am looking forward to month six of being on this 3rd injection because that's when I started feeling close to normal on injection 2. Your breathing side effect : how horrible. I have been a drug sensitive person most of my adult life: Reclast does scare me. G.I. side effects are listed but both my doctor and the fellow sitting in on my apptmnt said no g.i. side effects! Thanks for sharing.
The one thing to remember is, once you start on these drugs, they say you have to be on some sort of drug the rest of your life as you will lose any improvement you saw and your bones become so brittle that you are bound to stay on drugs. I honestly think it’s the drug companies ways to keep us on meds. Whether you have side effects or not, these drugs destroy your body and you will end up with all kinds of other health issues. My goal is to do everything I can to increase bone density naturally. I know of many people who have done it. Just three months into my natural “program“, my blood tests are already showing great improvement.
Liked by cherriann, joy4trees
version 188.8.131.52.2.7Page loaded in 0.763 seconds